1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Hi Guest, welcome to the TES Community!

    Connect with like-minded professionals and have your say on the issues that matter to you.

    Don't forget to look at the how to guide.

    Dismiss Notice

citalopram pukiness

Discussion in 'Health and wellbeing' started by yapyap, Nov 20, 2010.

  1. Well, I finally managed to get a diagnosis and support from a helpful dr. Now am on the above, and, although warned, sick of the constant sicky feeling. It's not unmanagable, but it is putting me off my (already pitiful) stride a bit. Has anyone else been here, and did you find anything that helped?
    Thanks in advance!
    Yap
     
  2. Well, I finally managed to get a diagnosis and support from a helpful dr. Now am on the above, and, although warned, sick of the constant sicky feeling. It's not unmanagable, but it is putting me off my (already pitiful) stride a bit. Has anyone else been here, and did you find anything that helped?
    Thanks in advance!
    Yap
     
  3. Contact your doctor ASAP. There are lots of marvelous medications that can reduce sick feeling.. i am on stematil.
    The GP may be able to change your Anti-d although if you have only just started the side effects may wear off.
    Try peppermints, ginger and drinking warm boiled water to ease the symptom.
    Every new med I take comes with side effects and in most cases they ease over time.. sometimes I have to stop completely but there is usually something else to try.

     
  4. I agree. I felt sick on Citalopram and didn't bother waiting for it to wear off because there were other things about it that didn't suit me either, but my experience with other ADs is that the crummy side-effects at the start do get better after a few weeks. If it's really disabling, as Woozle says, you can ask for an anti-emetic.
    Good luck with it. It does seem like medicine's cruellest trick to make you suffer even more before making you better!
     
  5. Thanks guys, I'll give some of those a go and try to stick on for a while, hopefully it will get better before I sick up on year 11 (not sure if it's the drug causing that desire though :) )
     
  6. I too felt sick on Citalopram for a couple of weeks, but it does go away, and it was literally only for a couple of weeks. Since then, all the side effects (bar the mental dreams!) have gone away. Well worth perservering unless it is truly horrible and stops you functioning on a day-to-day basis.
     
  7. Glad things have improved for you, KLBH!
     
  8. Thanks Lily! :)
     
  9. Citalopram makes you feel awful for quite a while, but it's worth it in the long run - it takes a month to kick in, and you have to force yourself to eat healthily - ginger and peppermint teas are good for nausea
    when you are settled, Cognitive behaviour therapy (check out the MIND website for details) and lots of exercise/fitness sessions work really well to help you develop a more positive way of dealing with stress, and rebuilding your life
    It's awful how teaching has become more and more stressful, and how many good teachers are becoming unwell. Hopefully soon the enjoyment of teaching lively, fun and challenging children will be what the job is about, rather than management targets/bullying/etc.
    good luck!
     
  10. Thanks guys - generally am an exercise bunny Charkey, but that has been put to the side a bit under the stupid levels of work and obviously the poorly has gotten to bad to keep going through! I'm two weeks in and still no change, but the sicky feeling has gone now, so thats a start!
     
  11. Hi
    I'm glad you no longer feel sick - citalopram does take the fun out of eating for quite a while - it does take a month or so to start kicking in so good luck!
    I have ditched the vehicle in favour of the train and a good walk to and from the station - luckily the morning part is through a lovely park so I get my daily exercise that way - it is difficult to exercise when there is so much planning and assessment - try Hamilton Trust for early years/KS1 +2 planning - it's not expensive, and saves a lot of time! also TES resources is great as is primaryresources.co.uk - also recycle last years planning if poss and adapt it to this years classes to reduce time spent on planning
    good luck
    Charkeythecat
     
  12. I have just started taking this. I feel like I have a constant hangover.
     

Share This Page